N. RAGNER JOHNSON, M.D.
To the editor: The recent article "Latent Radiation Injury of Lungs or Heart Activated by Steroid Withdrawal" presented an interesting effect ( 1 ). The conclusion relating this to radiation injury is bothersome. Could not radiation have injured the lung in the past, to a mild but roentgenographically nondetectable level and the reactions discussed have been hypersensitivity to the MOPP* chemotherapy, especially the procarbazine? In other words, is this tissue affected by the radiation later more sensitive to a drug-induced immune response rather than showing just delayed radiation effect (2)? The delayed hypersensitivity might be more easily stimulated
JOHNSON NR. Radiation Injury of Lungs and Heart. Ann Intern Med. 1974;81:568–569. doi: https://doi.org/10.7326/0003-4819-81-4-568_2
Download citation file:
Published: Ann Intern Med. 1974;81(4):568-569.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use